The Annals of Statistics

Some Theory of Nonlinear Smoothers

C. L. Mallows

Full-text: Open access

Abstract

In recent years J. W. Tukey has introduced several algorithms for nonlinear smoothing of time series, but theoretical development has been slow owing to the extreme difficulty of obtaining analytical results even in the simplest cases. We present here some desiderata for smoothers generally, and give a framework within which some detailed comparisons between different smoothers can be made.

Article information

Source
Ann. Statist. Volume 8, Number 4 (1980), 695-715.

Dates
First available in Project Euclid: 12 April 2007

Permanent link to this document
http://projecteuclid.org/euclid.aos/1176345067

Digital Object Identifier
doi:10.1214/aos/1176345067

Mathematical Reviews number (MathSciNet)
MR572618

Zentralblatt MATH identifier
0446.62100

JSTOR
links.jstor.org

Subjects
Primary: 62M10: Time series, auto-correlation, regression, etc. [See also 91B84]
Secondary: 62M15: Spectral analysis 62G35: Robustness 60G35: Signal detection and filtering [See also 62M20, 93E10, 93E11, 94Axx] 93E10: Estimation and detection [See also 60G35]

Keywords
Filters time series transfer function robustness resistance

Citation

Mallows, C. L. Some Theory of Nonlinear Smoothers. Ann. Statist. 8 (1980), no. 4, 695--715. doi:10.1214/aos/1176345067. http://projecteuclid.org/euclid.aos/1176345067.


Export citation